25 Aug Should You Give Your Child Meds Before Shots?
Children can get many vaccines during various developmental periods, especially as infants and toddlers. However, some immunizations can result in side effects, such as a fever. Parents might want to give their young ones medications to relieve them of the fever, but there are complications.
However, many wonder whether or not they should give their child meds before shots, but there are many factors to consider.
Common side Effects of Vaccines
Most children might face some side effects after they get vaccinated, such as fatigue, body aches, or fever. Most parents consider fever as an illness and often worry about their children. However, fevers are a common side effect that children experience after a few days of receiving a vaccine.
They occur during the first week after the children receive a dosage of the vaccine and would occur with later doses too. The fever indicates that the child’s immune system is active and responsive to any illness. Therefore, if your child has developed a fever, it shows that their body is responding correctly.
However, it is not necessary for every child to have a fever after they receive a vaccine to show its effectiveness. Usually, the fever will start to get better after a day or two of receiving their doses. Also, few vaccines can lead to febrile seizures. In both cases, you should consult with your doctor.
Should You Give Your Child Meds Before Shots?
Various studies show different results regarding when giving children meds before shots. A study by a group of researchers in the National Library of Medicine shows that the antibody levels in groups that received a precautionary med and those that didn’t were enough to give optimal protection.
The study also concludes that babies who took Acetaminophen before the shot did have a decreased chance of a fever after a day or two. However, the kids who didn’t take the medicine didn’t have a fever.
On the other hand, another study shows that medication given before the shot can reduce levels of antibodies. However, if the medication was given after the shots, then there was no effect. Their final findings show that giving acetaminophen in a single shot wouldn’t be effective in preventing a post-vaccination fever, and other symptoms.
Most parents want to ensure that they protect their children from pain or discomfort so their kids can get a good night’s sleep. However, most children don’t get a fever or other symptoms after their shots.
There is nothing wrong with giving your child medication if they’re experiencing pain, discomfort, or a fever. But you shouldn’t jump to any conclusions on your own and seek the assistance of a professional healthcare expert before giving any medicines to your young ones.
You can contact the expert pediatricians at Continuum Pediatrics if your child has a persistent fever despite getting a vaccine shot. Give us a call at 817-617-8600, and we can help you with it accordingly.